Idaho, 2011Flood in Idaho, June 6 to 8, 2011
June 6 to 8, 2011 · NWS PIH · 1 event in 1 county or zone
31 feet on June 8th. Lowland flooding occurred and the extended period of high flows caused erosion and structural concerns at the Archer Highway north Twin Bridge.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Snake River at Heise rose above flood stage of 8 feet on June 6th through the morning of June 8th peaking at 8.31 feet on June 8th. Lowland flooding occurred and the extended period of high flows caused erosion and structural concerns at the Archer Highway north Twin Bridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 6, 7:48 PM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 7:48 PM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT MON JUN 6 2011
.UPDATE...NO UPDATES FOR THIS EVENING. SURFACE FRONT HAS PUSHED
THROUGH THE REGION. MAIN BATCH OF RAINFALL IN NORTHEAST CORNER
WHERE UPSLOPE CONTINUES TO AID DEVELOPMENT. LINE OF THUNDERSTORMS
HAS DEVELOPED IN WRAP AROUND REGION BEHIND CENTER OF MAIN UPPER
CIRCULATION. SOME OF THE THUNDERSTORMS HAVE EXHIBITED WEAK TO
MODERATE ROTATION AND HAVE RECEIVED REPORTS OF PEA HAIL. WILL
MAINTAIN FLASH FLOOD WATCH OVER CENTRAL MTNS AND NORTHEAST CORNER
IN LIGHT OF ONGOING PRECIPITATION. DMH
&&
.PREV DISCUSSION... /ISSUED 1257 PM MDT MON JUN 6 2011/
SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING. THE NEXT STORM IS
PUSHING CLOSER TO EASTERN IDAHO. EXPECT SHOWERS AND THUNDERSTORMS
TO DEVELOP AND CONTINUE INTO THIS EVENING. STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE AREA WITH STRONG WINDS AND SMALL HAIL THE MAIN
THREATS. WE WILL ALSO SEE HEAVY RAINFALL ACROSS THE NORTHERN AND
CENTRAL AREAS. GUSTY SOUTHERLY WINDS WILL SWITCH TO WESTERLY BEHIND THE
COLD FRONT AS IT SWINGS THROUGH IN THE NEXT SEVERAL HOURS.
AS WE HEAD INTO TONIGHT...THE FOCUS FOR HEAVIER PRECIPITATION WILL
BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS AND CONTINUE INTO
TUESDAY. THESE AREAS SHOULD SEE BETWEEN 0.50" AND 1" OF
PRECIPITATION WITH SOME WET SNOW POSSIBLE ON THE HIGHEST PEAKS.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NORTHERN AND
CENTRAL MOUNTAINS THROUGH TOMORROW MORNING. IT WILL BE NOTICEABLY
COOLER TUESDAY...WITH HIGHS IN THE 60S FOR THE LOWER VALLEYS AND
40S/50S IN THE MOUNTAINS.
FOR TUESDAY NIGHT/WEDNESDAY MORNING...THE NEXT LOW WILL DROP DOWN
INTO THE AREA. THIS WILL KEEP SHOWERS GOING WITH THE HIGHEST
CHANCES AND AMOUNTS ACROSS PORTIONS OF THE CENTRAL AND NORTHERN
MOUNTAINS ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY INVOLVED
WITH AMOUNTS BUT IT APPEARS A PROLONGED PERIOD OF MODERATE TO
POSSIBLY HEAVY RAINFALL MAY OCCUR IN THOSE AREAS. FARTHER
SOUTH...THE SHOULD BE A LULL IN ACTIVITY UNTIL LATER WEDNESDAY.
HIGHS WILL BE VERY SIMILAR TO TUESDAY ACROSS EASTERN IDAHO. KEYES
LONG TERM...WEDNESDAY EVENING THROUGH MONDAY.
ANOTHER UPPER LOW MOVES INTO SOUTH IDAHO FROM THE NORTH WEDNESDAY
NIGHT INTO THURSDAY AND EXPECT CONTINUED SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY. LONG RANGE MODELS INDICATE ANOTHER UPPER
TROF MOVING INTO THE REGION FRIDAY AND EXPECT THE SHOWERS AND
THUNDERSTORMS TO CONTINUE INTO NEXT WEEKEND AS UPPER TROF REMAINS
OVER THE REGION. EXPECT MAINLY WETTER AND COLDER THAN NORMAL
CONDITIONS THROUGH THE LONG TERM.
AVIATION...HAVE THUNDERSTORMS VICINITY ALL TAF SITES THIS AFTERNOON
AND WILL HAVE TO SEE DEVELOPMENT TO SEE IF ANY HIT THE AIRPORTS.
EXPECT SHOWERS TO MOVE IN BEHIND THE STRONG COLD FRONT. SHOULD BE
MAINLY VFR BUT DO BRING IN SOME MVFR CEILINGS TO SUN EARLY MORNING.
EXPECT GUSTY WINDS AT BYI...PIH AND IDA FROM THE SOUTH AHEAD OF THE
FRONT SHIFTING TO SOUTHWEST BEHIND THE FRONT. GENERALLY 15 TO 25
KNOTS AT BYI...PIH AND IDA THROUGH TUESDAY MORNING.
FIRE WEATHER...AN UPPER LOW OVER CALIFORNIA WILL MOVE NORTHEAST
INTO IDAHO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME
WIDESPREAD THIS AFTERNOON AND EVENING. TEMPERATURES WILL FALL AS A
COLD FRONT PASSES THROUGH THE AREA TONIGHT. STRONGER SOUTHWEST WINDS
WILL DEVELOP MAINLY THROUGH THE SNAKE RIVER PLAIN TONIGHT AND
CONTINUE ON TUESDAY. THE REST OF THE WEEK IS EXPECTED TO REMAIN ON
THE COOL AND WET SIDE AS ANOTHER UPPER LOW MOVES THROUGH THE PACIFIC
NORTHWEST ON WED. HEDGES
HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. A
STORM MOVING INTO THE AREA WILL PRODUCE MODERATE TO HEAVY RAINFALL
WITH SOME LIGHT WET SNOW ACCUMULATIONS ON THE HIGHEST PEAKS. THE
HEAVIEST PRECIPITATION WILL OCCUR IN THE CENTRAL AND NORTHERN
MOUNTAINS WITH MANY AREAS SEEING 0.50" TO 1" INCHES IN 24 HOURS FROM
6PM TODAY TO 6PM TUESDAY. A QUARTER INCH OR LESS IS FORECAST
ELSEWHERE. THIS IS CONTRIBUTING TO SIGNIFICANT RISES NOW ALONG THE
HENRY'S FORK AND TETON RIVERS. WE ARE ALSO WATCHING THE SNAKE
RIVER AT HEISE AS WELL AS IT IS FLIRTING WITH FLOOD STAGE. THE
OTHER RIVER FLOOD WARNINGS FOR THE SNAKE AND PORTNEUF RIVERS ARE
STILL IN PLACE. THE AREAL FLOOD ADVISORY REMAINS IN PLACE FOR THE
EASTERN/SOUTHEASTERN MOUNTAINS. DUE TO HEAVY RAINFALL IN THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...AND SOME SNOWMELT
OCCURRING...WE ISSUED A FLASH FLOOD WATCH FOR THIS EVENING THROUGH
TUESDAY MORNING. WE COULD EASILY SEE FLASH FLOODING/SLIDES IN
AREAS OF STEEP TERRAIN..BUT THERE IS ALSO SOME CONCERN THAT RAPID
RISES ON SMALLER STREAMS (ESPECIALLY THOSE RUNNING HIGH ALREADY)
MAY OCCUR. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032.
&&
Hazardous weather outlook, Jun 6, 4:31 AM MST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011
IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Jun 6, 6:50 PM MST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
750 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 WSW BURLEY 42.50N 113.94W
06/06/2011 M0.25 INCH CASSIA ID TRAINED SPOTTER
PEA SIZE HAIL PRECEDING 0.30 INCHES OF RAINFALL IN
FIFTEEN MINUTES. RAINING LIGHTLY AT TIME OF OBSERVATION.
&&
GWICKLUNLocal storm report, Jun 6, 8:07 PM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
907 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL OAKLEY 42.24N 113.88W
06/06/2011 M0.25 INCH CASSIA ID CO-OP OBSERVER
THUNDERSTORM LASTED 20 MINUTES, DEPOSITED SUFFICIENT
SMALL HAIL TO COVER GROUND. PRECIPITATION TOTAL DURING
THIS PERIOD WAS 0.20 INCHES.
&&
GWICKLUNLocal storm report, Jun 6, 8:22 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
922 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 3 W CHUBBUCK 42.92N 112.52W
06/06/2011 M0.25 INCH BANNOCK ID NWS EMPLOYEE
ENOUGH HAIL TO COVER THE GROUND.
0914 PM HAIL 3 W CHUBBUCK 42.92N 112.52W
06/06/2011 M0.25 INCH BANNOCK ID NWS EMPLOYEE
SUFFICIENT HAIL TO COVER THE GROUND.
&&
GWICKLUNLocal storm report, Jun 6, 8:23 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
923 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 2 NE POCATELLO 42.90N 112.44W
06/06/2011 M0.50 INCH BANNOCK ID CO-OP OBSERVER
&&
GWICKLUNLocal storm report, Jun 6, 8:28 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
928 PM MDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 2 E POCATELLO 42.88N 112.42W
06/06/2011 M0.25 INCH BANNOCK ID TRAINED SPOTTER
SUFFICIENT HAIL HAS FALLEN TO MEASURE 2 INCHES DEEP ON
LAWN.
&&
GWICKLUNSpecial weather statement, Jun 6, 8:34 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
934 PM MDT MON JUN 6 2011
IDZ020-021-023-070500-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-
934 PM MDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 1100 PM MDT
AT 930 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES SOUTHWEST OF ATOMIC CITY TO 5 MILES
NORTHWEST OF CHESTERFIELD..AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS MAY PRODUCE PEA SIZED HAIL THAT COVERS THE GROUND. SOME
OF THE HAILSTONES MAY REACH ONE-HALF INCH SIZE. WIND GUSTS AROUND 40
MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD...
BLACKFOOT AND MORELAND...
TABER...
ROSE AND TABER...
ROSE...
ATOMIC CITY...
FIRTH...
GOSHEN...
&&
LAT...LON 4389 11271 4349 11144 4289 11218 4318 11295
TIME...MOT...LOC 0333Z 205DEG 20KT 4329 11298 4294 11194
DMH
Flood, Jefferson
- When
- June 6, 11:00 PM MST to June 8, 9:30 AM MST
- Where
- Jefferson County, 4 mi S of Heise to 4 mi E of Heise
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 43.572, -111.680
The Snake River at Heise rose above flood stage of 8 feet on June 6th through the morning of June 8th peaking at 8.31 feet on June 8th. Lowland flooding occurred and the extended period of high flows caused erosion and structural concerns at the Archer Highway north Twin Bridge.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 6 to 8, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 20111 injured · $146,000 · 60 kt wind · 5 events
- Hail in Wisconsin, June 6, 2011$100,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Louisiana, June 6, 2011$35,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Montana, June 6, 2011EF0 · 38 events
- Hail and Damaging Winds in Florida, June 6, 2011$40,000 · 1 in hail · 5 events
- Flood in Montana, June 6 to 18, 2011$40,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2011$15,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Florida, June 6, 2011$5,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Texas, June 6, 2011$16,000 · 1.75 in hail · 8 events
- Hail in Minnesota, June 6 to 7, 20111.75 in hail · 17 events
- Hail in Mississippi, June 6, 2011$20,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327730.